Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2012, 10:59 AM EDT for Atkinson County, Coffee County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 10:59 AM EDT (14:59 UTC)
- Expired
- Mar 24, 2012, 11:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Atkinson County, GA, Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 11:30 AM EDT | TSTM WND DMG | 4 N Pearson, GA | ON COLUMBUS ROAD A LARGE CYPRESS TREE FELL ON A CIRCUIT KNOCKING OUT POWER TO CUSTOMERS ON THE CIRCUIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS52 KJAX 241459
SVRJAX
GAC003-069-241545-
/O.NEW.KJAX.SV.W.0028.120324T1459Z-120324T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1059 AM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATKINSON COUNTY IN SOUTHEAST GEORGIA
SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1145 AM EDT
* AT 1059 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILLACOOCHEE...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEARSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3149 8274 3128 8269 3123 8270 3120 8305
3123 8306 3127 8304 3131 8307 3138 8308
TIME...MOT...LOC 1459Z 259DEG 12KT 3131 8296
$$
TRABERT3 follow-up statements
364
WWUS52 KJAX 241510
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EDT SAT MAR 24 2012
GAC003-069-241545-
/O.CON.KJAX.SV.W.0028.000000T0000Z-120324T1545Z/
ATKINSON GA-COFFEE GA-
1110 AM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR SOUTHERN COFFEE AND CENTRAL ATKINSON COUNTIES...
AT 1110 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEARSON...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEARSON
AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3142 8294 3149 8274 3128 8269 3124 8271
3123 8273 3122 8278 3120 8304
TIME...MOT...LOC 1510Z 259DEG 12KT 3132 8292
$$
TRABERT970
WWUS52 KJAX 241533
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1133 AM EDT SAT MAR 24 2012
GAC003-069-241545-
/O.CON.KJAX.SV.W.0028.000000T0000Z-120324T1545Z/
ATKINSON GA-COFFEE GA-
1133 AM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR EXTREME SOUTHERN COFFEE AND EASTERN ATKINSON COUNTIES...
AT 1134 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PEARSON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3139 8272 3138 8271 3128 8269 3123 8273
3122 8277 3121 8291 3132 8295
TIME...MOT...LOC 1534Z 252DEG 19KT 3127 8281
$$
SHULER196
WWUS52 KJAX 241543
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1143 AM EDT SAT MAR 24 2012
GAC003-069-241553-
/O.EXP.KJAX.SV.W.0028.000000T0000Z-120324T1545Z/
ATKINSON GA-COFFEE GA-
1143 AM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN COFFEE AND
EASTERN ATKINSON COUNTIES WILL EXPIRE AT 1145 AM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3139 8272 3138 8271 3128 8269 3123 8273
3122 8277 3121 8291 3132 8295
TIME...MOT...LOC 1543Z 252DEG 19KT 3128 8276
$$
WOLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:06 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 24, 9:06 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EDT SAT MAR 24 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MAINLY SE GEORGIA THIS AFTERNOON AND EVENING... .UPDATE... STRONG UPPER LEVEL STORM SYSTEM IS SPINNING OVER THE MIDWEST REGION WITH A TRAILING COLD FRONT THROUGH N GA TO THE GULF COAST NEAR MOBILE. EXPECT NUMEROUS TSTMS WILL DEVELOP IN WARM...MOIST UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS/STORMS ARE CURRENTLY WEST OF THE FORECAST AREA WITH A CLUSTER OF STORMS MOVING FROM THE BIG BEND NEWD TOWARD HAMILTON COUNTY AND SE GA. THIS AREA WILL EXPERIENCE SCTD STORMS THIS MORNING THEN THE ACTIVITY WILL SPREAD EASTWARD BECOMING MORE NUMEROUS ACRS MOST OF AREA THIS AFTN. SPC HAS NORTHERN ZONES IN A SLIGHT RISK FOR SEVERE STORMS LATER TODAY AND STRONG STORMS ARE POSSIBLE ELSEWHERE. SOUNDINGS SHOW CAPES OF 1100 TO 2000 ARE EXPECTED WITH STEEP MID LEVEL LAPSE RATES. MAIN CONCERN WITH THE STORMS WILL BE LARGE HAIL AND/OR WIND DAMAGE. FORECAST IS IN GOOD SHAPE ATTM BUT WILL MONITOR FOR ANY CHANGES. && .AVIATION... BKN/OVC MID DECK WILL CONTINUE TODAY WITH VFR UNTIL 18Z-20Z. CIGS WILL LOWER AS SHRA/TSRA INCREASE IN COVERAGE THIS AFTERNOON. WILL AMEND TAFS FOR MVFR AND/OR IFR AS TIMING BECOMES EVIDENT. && .MARINE... BUOYS ARE REPORTING SW WINDS WITH SPEEDS RANGING FROM 5-10 KT NEARSHORE TO 15-20 KT WELL OFFSHORE. SEAS ARE RUNNING 3-5 FT. WILL ADD A SCEC HEADLINE FOR OUTER WATERS IN THE LATE MORNING UPDATE. RIP CURRENTS: OFFSHORE FLOW WILL DECREASE EAST SWELLS NEAR SHORE LOWERING THE RISK TO LOW THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 84 55 78 55 / 40 30 10 10 SSI 77 59 74 59 / 70 40 10 10 JAX 84 58 81 55 / 70 50 10 10 SGJ 82 63 79 58 / 60 60 20 10 GNV 84 59 81 54 / 70 60 20 0 OCF 85 60 82 55 / 60 60 20 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && MKT/PK
Hazardous weather outlook, Mar 24, 3:01 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 AM EDT SAT MAR 24 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-251000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 301 AM EDT SAT MAR 24 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST GEORGIA... .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE...WITH HAIL AND DAMAGING WINDS THE MAIN THREATS...WITH THE GREATEST RISK OVER SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... BREEZY CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD FRONT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 24, 10:02 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 AM EDT SAT MAR 24 2012
FLZ020-021-241445-
HAMILTON-SUWANNEE-
1002 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 1045 AM EDT...
AT 1002 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF DOWLING PARK...OR 16
MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING
PARK...SUWANNEE RIVER STATE PARK...NEWBURN...WEST LAKE AND LIVE OAK
THROUGH 1045 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3027 8324 3030 8324 3031 8322 3035 8322
3039 8318 3041 8319 3042 8323 3046 8322
3054 8304 3018 8295 3017 8325 3018 8325
3026 8326
TIME...MOT...LOC 1402Z 257DEG 18KT 3027 8336
TRABERTSpecial weather statement, Mar 24, 10:29 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT SAT MAR 24 2012
GAZ132-149-241515-
ATKINSON-COFFEE-
1029 AM EDT SAT MAR 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
SOUTHWESTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1115 AM EDT...
AT 1029 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF WILLACOOCHEE...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WILLACOOCHEE AND PEARSON THROUGH 1115 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3150 8277 3122 8274 3122 8305 3127 8304
3131 8307 3133 8307 3136 8311 3140 8314
3142 8314
TIME...MOT...LOC 1429Z 266DEG 16KT 3132 8313
TRABERTSpecial weather statement, Mar 24, 10:55 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1055 AM EDT SAT MAR 24 2012 FLZ020>022-241545- COLUMBIA-HAMILTON-SUWANNEE- 1055 AM EDT SAT MAR 24 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL COLUMBIA...SOUTHEASTERN HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 AM EDT... AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF LIVE OAK...MOVING EAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS...HOUSTON...WELLBORN...WHITE SPRINGS... WINFIELD...BELMONT...SUWANNEE VALLEY...LAKE CITY AND FIVE POINTS THROUGH 1145 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3055 8259 3018 8249 3017 8313 3037 8315 TIME...MOT...LOC 1455Z 263DEG 27KT 3028 8301 TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:40 PM EDT | Special Weather Statement | JAX | Pierce | 35 min |
| Mar 23, 9:05 PM EDT | Special Weather Statement | JAX | Brantley | 25 min |
| Mar 24, 10:29 AM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| Mar 24, 11:27 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Pierce, Ware | 48 min |
| Mar 24, 11:56 AM EDT | Severe Thunderstorm Warning | JAX | Charlton | 49 min |
| Mar 24, 12:01 PM EDT | Special Weather Statement | JAX | Jeff Davis | 59 min |
| Mar 24, 12:08 PM EDT | Special Weather Statement | JAX | Clinch | 52 min |
| Mar 24, 1:10 PM EDT | Special Weather Statement | JAX | Echols | 50 min |
| Mar 24, 1:41 PM EDT | Special Weather Statement | JAX | Clinch | 49 min |
| Mar 24, 2:06 PM EDT | Special Weather Statement | JAX | Brantley | 39 min |
| Mar 24, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 42 min |
| Mar 24, 3:11 PM EDT | Special Weather Statement | JAX | Glynn | 49 min |
| Mar 24, 5:30 PM EDT | Special Weather Statement | JAX | Bacon | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.